Want to watch this video? Sign up for the course here. Or enter your email below to watch one free video.

Unlock This Video Now for FREE

This video is normally available to paying customers.
You may unlock this video for FREE. Enter your email address for instant access AND to receive ongoing updates and special discounts related to this topic.

When taking medication, the service user or client may change. This could be their personality, it could be an effect on their mood, their general demeanour, their size, any changes at all need to be reported to the GP. Many of the changes may be the beneficial effects of the medication but some may be detrimental. Any changes you notice, always document in your service user or client's records and ensure that the GP is fully aware. You should have a basic understanding of the medication you're giving and so be aware of the effects and side effects of such medication. Any subtle changes still need to be reported. Obviously, any adverse reactions, the appropriate services need to be alerted immediately.

Antibiotics are prescribed to fight bacterial infections. If for example you had a service user or client with a throat infection, a bacterial throat infection and prescribed antibiotics, you may start to notice that they have less pain in their throat, that they're speaking a lot clearer, and not complaining of discomfort when swallowing. All these changes need to be reported. Of course, the antibiotics prescribed may not be the specific type of antibiotics needed, so if there were no change after five or seven days, however long your course is, you would need to let the GP know so that a different course could be prescribed. The point to note is that changes are good as well as bad and all changes, good and bad, need to be reported and documented.